MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 18IN 5-0 D/A G-3 PRM MP; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 18IN 5-0 D/A G-3 PRM MP; SUTURE, ABSORBABLE, NATURAL
Catalog Number 792G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: please explain when did the needle pull off the suture? when the doctor was trying to do the first pass, he puts the needle through the skin and then when he went to pull up with the excess it pulled off.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The needle kept breaking off of the suture before the first pass through tissue.It is unknown how the procedure was completed and there were no patient consequences reported.

Brand Name
GUT CHR UD 18IN 5-0 D/A G-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8460276
Report Number2210968-2019-79763
Device Sequence Number3014117
Product Code GAL
UDI-Device Identifier10705031011755
UDI-Public10705031011755
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number792G
Device Lot NumberMHK493
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2019
Initial Report FDA Received Date03/28/2019
Patient Sequence Number1